Side effects of birth control, pregnancy, or something more serious?

Patient

Q: I'm on a Seasonique off-brand birth control, so my periods are every three months. I've been taking it for six months now with minimal side effects. However, this last period was different than any I've ever had. I was supposed to start my blue pills on a Sunday, but I started cramping (an unusual symptom for me) the Thursday before. My period started the next day (Friday) and only lasted until Tuesday. It was so much different than my normal periods always have been. Instead of my usual brief, very heavy bright red flow, I had only dark, almost brown sporadic spotting. My cramps were constant. One night, I had a specific sharp pain on my lower right side that went through to my back. I couldn't move for the pain. I'd planned to go to the hospital if it lasted the rest of the night, but I managed to fall asleep and it was gone in the morning. Despite being finished with any sort of flow on Tuesday, I am still cramping constantly on Sunday. I've been feeling nauseous and vomitted once (very rare for me) about the same time every day, so I thought these could be some sort of pregnancy symptoms. I took a test that was negative on Friday.

My main questions are whether this is something that could be a serious problem or if it's just side effects of getting used to birth control and whether or not it could be pregnancy despite the negative test...

Any help would be so appreciated.

Thanks,

Jordan

Symptoms:  Constant cramping, nausea the same time every day, spotty period, possible pregnancy, 6 months into birth control.
Doctor

A:   This question is currently in queue and will be answered shortly by one of our doctors. In the meantime you may browse our library of answered questions by clicking here.

Related Q&A

Q: Is it possible for me to be pregnant? Are these signs? Is it too early to tell? I had unprotected sex on 12/16/16, an...

Q: I had my period from 12- 18 and realised drops of blood from 18-25.had sex on 5-10 but he produced outside .i feel bl...

Q: Hello, I took the morning after pill (19th November) whilst I was at the end of my first period and within two weeks ...

Q: Hi I had unprotected sex on my ovulation day or at least around that time. But I still had my period thirteen days a...

Q: On the poor advice from someone at Planned Parenthood (who I think was a volunteer and not a professional), about a w...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews